Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 196, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 1997, 1:48 PM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1997, 1:48 PM CDT (18:48 UTC)
- Expired
- Jun 13, 1997, 2:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Dickson County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:25 PM CDT | Thunderstorm Wind 70 | Mt Zion, TN | Sheriff's department estimated winds to be 70 mph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 131849 RRA SVRBNA TNC021-043-131930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 148 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...CHEATHAM COUNTY...DICKSON COUNTY AT 146 PM CDT A SEVERE THUNDERSTORM WAS LOCATED NEAR DICKSON MOVING EAST AT 40 MPH. THIS STORM WILL LIKELY PRODUCE WIND GUSTS NEAR 60 MPH AND HAIL THE SIZE OF DIMES AS IT MOVES THROUGH THE CITIES OF WHITE BLUFF AND KINGSTON SPRINGS BY 210 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:19 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 9:19 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT FRI JUN 13 1997 A LOOK AT SOME AWOS SITES ARND CWA SHOW LOW CLDS(BKN-OVC010) ON NRN PLATEAU. LAWRENCEBURG ALSO HAS SOME BKN CLDS AT 5K. ALSO EXPECT CONSIDERABLE CLDS FROM THE DECAYING MCS IN MO/AR. WOULD PREFER PARTLY SUNNY TO CURRENT WORDING. ALSO TEMPS ON SRN PLATEAU ARE IN LINE WITH ZN GRP 8 INSTEAD OF GRP 7. WOULD LIKE TO MOVE COFFEE-WARREN-BLEDSOE AND S IN WITH GRP 8. AND JUST FOR YOUR INFO...WE MODIFIED THE SOUNDING FOR A HIGH OF 86/DWPT 69 AND ALSO ADJUSTED UPPER LVLS AS PER UPPER AIR MAPS. THIS GAVE US ABOUT -8 LI AND CAPE OF 2600 J/KG. BUT THERE WAS A DECENT CAP IF THE TEMPS AT H8 WARM THE 2-3 DEGS IT LOOKS LIKE THEY MIGHT. IF NOT...WELL IT COULD BE A REAL FRIDAY THE 13TH. 12/09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 46 min |
| Jun 13, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 43 min |
| Jun 13, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 33 min |
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Jun 13, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 48 min |
| Jun 13, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 50 min |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 31 min |
| Jun 13, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 46 min |
| Jun 13, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 45 min |
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 35 min |
| Jun 13, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 30 min |
| Jun 13, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 53 min |
| Jun 13, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 29 min |
| Jun 13, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 41 min |
| Jun 13, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 34 min |
| Jun 13, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 29 min |
| Jun 13, 4:54 PM CDT | Tornado Warning | OHX | Franklin | 51 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 52 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Jun 13, 5:20 PM CDT | Tornado Warning | OHX | Grundy, Marion | 40 min |
| Jun 13, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 57 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 49 min |
| Jun 13, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 67 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 64 min |
| Jun 13, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 40 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.